Alert archive / Idaho / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 7, 2017, 3:16 AM MDT for 7 counties in Idaho. It took effect at Aug 7, 2017, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2017, 3:16 AM MDT (09:16 UTC)
- In effect from
- Aug 7, 2017, 12:00 PM MDT
- Expired
- Aug 7, 2017, 8:24 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3455 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS85 KPIH 070916 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 316 AM MDT Mon Aug 7 2017 ...RED FLAG WARNING IN EFFECT FROM MONDAY AT 12 PM MDT UNTIL 10 PM MDT MONDAY EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 413... IDZ413-072100- /O.UPG.KPIH.FW.A.0003.170807T1800Z-170808T0400Z/ /O.NEW.KPIH.FW.W.0007.170807T1800Z-170808T0400Z/ Caribou Range/Caribou NF- 316 AM MDT Mon Aug 7 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon today to 10 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 413. * WIND...Thunderstorm outflow winds up to 40 mph possible. * THUNDERSTORMS...Scattered thunderstorm coverage mainly south of a line from Soda Springs to Downey. Isolated elsewhere. * IMPACTS...New fire starts are possible and any fires that are occurring or develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
3 follow-up statements
427 WWUS85 KPIH 071952 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 152 PM MDT Mon Aug 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT MONDAY EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 413... IDZ413-080400- /O.CON.KPIH.FW.W.0007.000000T0000Z-170808T0400Z/ Caribou Range/Caribou NF- 152 PM MDT Mon Aug 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS... * AFFECTED AREA...Fire weather zone 413. * WIND...Thunderstorm outflow winds up to 40 mph possible. * THUNDERSTORMS...Scattered thunderstorm coverage mainly south of a line from Soda Springs to Downey. Isolated elsewhere. * IMPACTS...New fire starts are possible and any fires that are occurring or develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
144 WWUS85 KPIH 071955 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 155 PM MDT Mon Aug 7 2017 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT MONDAY EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 413 BELOW 6000 FEET... IDZ413-080400- /O.CON.KPIH.FW.W.0007.000000T0000Z-170808T0400Z/ Caribou Range/Caribou NF- 155 PM MDT Mon Aug 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS BELOW 6000 FEET... * AFFECTED AREA...Fire weather zone 413 below 6000 feet. * WIND...Thunderstorm outflow winds up to 40 mph possible. * THUNDERSTORMS...Scattered thunderstorm coverage mainly south of a line from Soda Springs to Downey. Isolated elsewhere. * IMPACTS...New fire starts are possible and any fires that are occurring or develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. Fires may experience rapid rates of growth. Please advise the appropriate officials or fire crews in the field of the red flag warning for portions of Southeast Idaho. && $$
718 WWUS85 KPIH 080224 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 824 PM MDT Mon Aug 7 2017 IDZ413-080330- /O.CAN.KPIH.FW.W.0007.000000T0000Z-170808T0400Z/ Caribou Range/Caribou NF- 824 PM MDT Mon Aug 7 2017 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has cancelled the Red Flag Warning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 2:49 AM MDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 2:49 AM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 249 AM MDT Mon Aug 7 2017 .DISCUSSION...A general increase in moisture is forecast across SE Idaho today, which is expected to bring showers and/or thunderstorms to portions of the Central Mountains, Southern and Caribou Highlands. The two trickiest things in the forecast today are placement of thunderstorms over the next few days and high temperature forecasts. The precip potentials forecast favor the regions mentioned for today with perhaps a focus on areas to the north tomorrow afternoon (Island Park/Upper Snake Regions/Central Mountains). The impacts from these storms are expected to be gusty outflow winds and occasional lightning strikes. However the extent of the lightning strikes does not look too impressive for today. Temperatures have been reduced a few degrees today accounting for cloud (smoke) cover and potential precipitation influence. The upper trough of low pressure responsible for this rain will push eastward Tuesday with another trough entering Wednesday. Each wave will bring additional chances for rain and thunderstorms, which become increasingly 'wet'. Toward the end of the week, a ridge of high pressure builds back in and any residual storms that are in the forecast will transition back to 'dry' thunderstorms. Temperatures the middle portion of the week remain slightly cooler in the mid 80s to upper 70s with gradual increasing due to the aforementioned ridge. NP/Valle && .AVIATION...Main problem remains wildfire smoke which continues to reduce visibilities in many places. Potential for places like PIH and SUN to see mvfr or ifr visibilities. Thunderstorms are problematic today as well as we will see a return of monsoonal moisture to the area. Valle && .FIRE WEATHER...Monsoonal moisture returns to the region today and will linger through much of the week. Expect isolated to scattered showers and thunderstorms especially during the afternoons. Have issued a low confidence red flag warning in fire zone 413 for lightning. Combination of considerable cloud cover along with smoke may inhibit thunderstorm potential over that region today. Still, many HRRR runs are trying to bring storms into that region from Utah late this afternoon, so maybe? Valle && .AIR STAGNATION...Smoke and haze continue to fill skies with poor air across Idaho. There are no significant changes to the transport of upper level winds over the next 48 to 72 hours and surface winds will primarily be diurnally based. Inversions will persist each night under 300 ft (generally speaking) and reduced visibilities are likely. Rain is in the forecast starting today but it is not enough to skower out this air significantly; likely this will be a gradual process this week. NP/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 10 PM MDT this evening for IDZ413. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:29 PM MDT | Special Weather Statement | PIH | Bannock | 46 min |
| Aug 7, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 7, 4:25 PM MDT | Severe Thunderstorm Warning | PIH | Franklin, Oneida | 50 min |
| Aug 7, 4:58 PM MDT | Special Weather Statement | PIH | Bear Lake | 47 min |
| Aug 7, 5:27 PM MDT | Flash Flood Warning | PIH | Oneida | 3 hr |
Nearby
Red Flag Warnings in Idaho, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.